MAUDE Adverse Event Report: US ENDOSCOPY ETRAP; ETRAP POLYP TRAP

US ENDOSCOPY ETRAP; ETRAP POLYP TRAP
Model Number 00711099
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris has requested the etrap-polyp trap be returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that polyps were lost in their etrap-polyp trap subsequently resulting in a procedure delay.No report of injury.
 
Additional Manufacturer Narrative
The unit subject of the reported event was returned for evaluation.Evaluation determined there to be a slight deformation with the bridge inside the molded vessel, such that it was slanted in a slightly downward position which caused a small gap between the tray and vessel.This gap was wide enough that small polyps were able to be suctioned over the top of the tray during the retrieval process.The bridge is designed to be slanted slightly upwards during the manufacturing process to ensure there is no gap between the tray and vessel.To date, steris has received a total of eight complaints reporting that polyps were not retained within the etrap.The complaints were received across four different lots (the other three lots were unknown as the product was discarded), manufactured between december 2023 - august 2024.The four known lots were manufactured using the same mold tool.Additional investigation of the mold tool used to produce the vessels determined that water used to cool the molds during the production process may have been inconsistently delivered due to an issue with the water line.This may have resulted in excess heat to a small number of vessels, resulting in the observed deformation.This mold tool was replaced in august 2024.An analysis of all product manufactured on this mold tool for this 9-month period determined there were a total of (b)(4) etraps manufactured across (b)(4) lots.This results in a reported failure rate of approximately (b)(4), further evidencing the extremely intermittent nature of the issue.The etrap is also a historically high turnover product i.E., customers order and use the product quickly.As of january 2025, nearly all of the customers who had ordered product during the 9-month time period have already reordered newer product (after august 2024); therefore, it is reasonable to assume that most or all of the product from this time period has already been used.This is further supported based on the fact that the most recent complaint for this issue was received in august 2024.Based on the overall analysis, and corrective actions already taken, further action is not planned at this time.Steris will continue to monitor under our post-market surveillance procedures to ensure the product continues to perform as intended.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.

Brand Name
ETRAP
Common Device Name
ETRAP POLYP TRAP
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20263224
Report Number1528319-2024-00076
Device Sequence Number8261230
Product Code KDQ
UDI-Device Identifier00724995184728
UDI-Public(01)00724995184728
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711099
Device Catalogue Number00711099
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown